Virginia, 2021Flash Flooding in Virginia, June 11, 2021
June 11, 2021 · NWS AKQ · 39 events in 6 counties and zones
Scattered thunderstorms along a frontal boundary produced heavy rain which caused flash flooding across portions of central and eastern Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 39
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms along a frontal boundary produced heavy rain which caused flash flooding across portions of central and eastern Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 11, 9:17 AM EST, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 11, 9:17 AM EST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
1017 AM EDT Fri Jun 11 2021
.SYNOPSIS...
A frontal boundary will stall across the area today into
tonight, then drops south of the region on Saturday. Unsettled
weather will continue today into Saturday, as areas of low
pressure move along the slow moving boundary. Generally dry
conditions are expected late Saturday night through Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1015 AM EDT Friday...
A frontal boundary remains draped/stalled across roughly the
center of the forecast area. This boundary will remain the focus
for heavy rain showers/storms as we head through this afternoon
and evening. Have already seen some heavy rain develop across
portions of the the Northern Neck/Tappahannock this morning with
1-2" per hour rainfall amounts. This activity is ever so slowly
inching off to the east.
Flash Flood Watches remain in effect for all of the forecast
area outside of the MD/VA Eastern Shore (heaviest rain should be
focused further south/flash flood guidance here). WPC has a
moderate risk of excessive rainfall draped across much of the
area with a slight risk covering much of the remaining forecast
area. Abundant moisture and instability will continue to pool
along and just south of the boundary today. PWs remain near
record highs for early June (2.0-2.25") and mid level wind
fields remain weak. Rain showers/storms will be able to produce
2 to 4 inches (with locally higher amounts) in a very short
period of time. These factors, in combination with the previous
heavy rainfall over the past couple of days, makes for a
potential troubling flash flooding scenario later today. It
will not take much rain, especially over urban areas, to cause
issues, hence the moderate risk by WPC. Based on the latest
CAMs, expect the heaviest rain (outside of the activity on the
Northern Neck) to develop after Noon and linger through the
evening, before slowly waning later tonight.
Highs today will range from the lower 70s over the Lower MD ern
shore, to the lower 80s across srn VA and NE NC. Lows tonight
will mainly range from the mid 60s to lower 70s.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
As of 420 AM EDT Friday...
The sfc front will finally shift south of the area late tonight
into early Sat morning, but hangs up over NC through Sat. So, will
need to keep Chc PoPs in the forecast across the srn half through
Sat. Dry Sat night into Sun morning, but there is fairly good
agreement in another cold front approaching Sun aftn. So, will
bring chance PoPs into NW counties for Sun aftn into Sun evening.
Highs on Sat will range from the mid 70s to near 80. Lows Sat
night will mainly be in the lower to mid 60s. Warmer temps on
Sun ahead of the front, with temps ranging from the upper 70s to
mid 80s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 345 PM EDT Thursday...
Next week begins with NW flow aloft as an upper trough deepens over
far eastern Canada and the NE CONUS Monday. A series of waves in the
upper flow will push scattered showers south across the area early
Monday morning mainly before daybreak. Showers will be associated
with a weak cold front and models are in good agreement pushing the
front south into NC Monday morning. Have bumped up POPS a little,
but still around 30 to 35 percent. Models have been increasing POPS
across central VA with the GFS wetter than the ECMWF. Showers look
to push south and stay south Monday afternoon and Monday night.
Another weak upper wave and surface front push through again Tuesday
with more scattered showers and isolated storms expected especially
Tuesday afternoon. This will be a relatively stronger cold front
which pushes to our south Tue-Tue night. After scattered showers and
storms Tuesday noticeably drier conditions settle in for the middle
part of next week (by next Wednesday). Highs Sun-Tue will be mainly
in the 85 to 88 range Mon and Tue with slightly cooler highs Wed
between 81 and 84 degrees. Lows in the 60s (upper 60s-near 70F in
coastal SE VA/NE NC).
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
As of 215 AM EDT Friday...
Sctd showers and tstms will continue at the TAF sites today into
Sat, due to the combination of abundant moisture and areas of
low pressure moving along a frontal boundary. Look for MVFR or
IFR conditions to develop across the area during today, due to
the low level moisture. IFR VSBYS in locally heavy downpours
could occur as well. SE or E winds aob 10 kt.
Outlook...Sctd showers and storms still possible Sat aftn into
Sat evening at the srn TAF sites. Mainly VFR conditions expected
late Sat night through Mon.
&&
.MARINE...
As of 300 AM EDT Friday...
A frontal boundary dissects E-W the local area waters attm and
will only gradually sink S through today/this evening as lo pres
slowly exits the coast. Onshore winds will be increasing from
N-S across the local waters into tonight/early Sat. Wind probs
keep speeds generally 20 kt or less...though a period of higher
speeds psbl Sat...esp INVOF mouth of the Ches Bay and on the
ocean S of Cape Charles VA. Seas will be increasing from N-S
corresponding to the rise in ENE winds. Have decided on SCAs
from late today (N ocean waters) by Sat (S ocean waters and
INVOF mouth of the Ches Bay/sound). ENE winds to persist through
Sat night-Sun though some weakening is expected as sfc hi pres
settles S of the New England. Weak sfc hi pres will be near the
local waters by late Sun into Mon then a cold front is expected
to cross the region Mon night w/ winds shifting to NNW.
MD beaches will have a moderate risk of rip currents today...otw
low risk elsw. Moderate rip currents N and due to increased ENE
winds/building seas...high rip risk S Sat.
&&
.TIDES/COASTAL FLOODING...
Due to persistent and even increasing onshore winds today into
Sat, tidal departures are expected to slowly rise through Sat
afternoon...(into Sun INVOF the middle Ches Bay as winds become
more SSE and hold water in the bay). At this time...most
locations are expected to remain below minor flooding
thresholds.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Flash Flood Watch through this evening for NCZ012>017-030>032-
102.
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ048-062-
064-075>078-083>086-509>512-517>522.
Flash Flood Watch through this evening for VAZ060-061-065>069-
079>082-087>090-092-093-095>098-513>516-523>525.
MARINE...Small Craft Advisory from midnight tonight to 6 PM EDT
Saturday for ANZ652-654.
Small Craft Advisory from 10 AM Saturday to 5 AM EDT Sunday
for ANZ656.
Small Craft Advisory from 8 PM this evening to 6 PM EDT
Saturday for ANZ650.
Small Craft Advisory from 11 AM Saturday to 11 AM EDT Sunday
for ANZ658.
Small Craft Advisory from 7 AM to 11 PM EDT Saturday for
ANZ634.
Small Craft Advisory from 10 AM to 4 PM EDT Saturday for
ANZ632.
Small Craft Advisory from noon to 8 PM EDT Saturday for ANZ633.
&&
SYNOPSIS...TMG
NEAR TERM...AJB
SHORT TERM...TMG/MRD
LONG TERM...JAO
AVIATION...TMG
MARINE...ALB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 11, 3:37 AM EST, 6 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
437 AM EDT Fri Jun 11 2021
VAZ048-062-064-075>078-083>086-509>512-517>522-120845-
Fluvanna-Goochland-Caroline-Westmoreland-Richmond-Northumberland-
Lancaster-New Kent-Gloucester-Middlesex-Mathews-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western King William-
Eastern King William-Western King and Queen-Eastern King and Queen-
Western Essex-Eastern Essex-
437 AM EDT Fri Jun 11 2021
...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, eastern Virginia and north central Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
A slow moving frontal boundary will remain in the area today, and
will be the focus for another round of showers and thunderstorms.
Locally heavy rainfall and flash flooding will be possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>017-030>032-102-VAZ060-061-065>069-079>082-087>090-092-093-
095>098-513>516-523>525-120845-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Prince Edward-Cumberland-
Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-
Prince George-Charles City-Greensville-Sussex-Surry-James City-
Southampton-Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
York-Newport News-Hampton/Poquoson-
437 AM EDT Fri Jun 11 2021
...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, south central Virginia and
southeast Virginia.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
A slow moving frontal boundary will remain in the area today into
tonight, and will be the focus for another round of afternoon and
evening showers and thunderstorms. Locally heavy rainfall and flash
flooding will once again be possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-VAZ099-100-120845-
Dorchester-Wicomico-Somerset-Inland Worcester-Accomack-Northampton-
437 AM EDT Fri Jun 11 2021
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-120845-
Maryland Beaches-
437 AM EDT Fri Jun 11 2021
...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING
THROUGH THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 11, 7:10 AM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
810 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HEAVY RAIN 1 S SMITHFIELD 36.97N 76.62W
06/10/2021 M2.25 INCH ISLE OF WIGHT VA TRAINED SPOTTER
RAINFALL AMOUNT IN 45 MINUTES.
&&Special weather statement, Jun 11, 7:54 AM EST, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Wakefield VA
854 AM EDT Fri Jun 11 2021
VAZ075-076-521-522-111400-
Richmond-Westmoreland-Western Essex-Eastern Essex-
854 AM EDT Fri Jun 11 2021
...A LINE OF SHOWERS WITH HEAVY RAIN WILL AFFECT RICHMOND...WESTERN
WESTMORELAND AND CENTRAL ESSEX COUNTIES...
At 854 AM EDT, showers with heavy rain were located along a line
extending from near Champlain to near Warsaw. Movement was northeast
at 10 mph.
Rainfall amounts of up to 1 inch are possible with these showers.
Locations impacted include...
Tappahannock, Warsaw, Montross, Champlain, Newland, Loretto, Sharps,
Leedstown, Farnham, Haynesville, Threeway, Hustle, Elevon, Stratford
Hall, Tidewater, Lyells, Kennard, Mount Landing, Piney Grove and
Templeman.
Motorists should use extra caution in the vicinity of these showers.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.
LAT...LON 3823 7696 3821 7695 3820 7691 3800 7660
3800 7662 3797 7663 3793 7656 3789 7654
3779 7668 3799 7707 3801 7709 3802 7713
3815 7708 3814 7708 3818 7705 3825 7704
TIME...MOT...LOC 1254Z 217DEG 8KT 3806 7699 3792 7676
ZimmermanLocal storm report, Jun 11, 8:54 AM EST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
954 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 1 WSW BENNS CHURCH 36.93N 76.60W
06/11/2021 M4.22 INCH ISLE OF WIGHT VA COCORAHS
COCORAHS STATION VA-IW-10 SMITHFIELD 3.6
SSE.
0630 AM HEAVY RAIN 1 SW SMITHFIELD 36.97N 76.63W
06/11/2021 M3.87 INCH ISLE OF WIGHT VA COCORAHS
COCORAHS STATION VA-IW-4 SMITHFIELD 1.3 SW.
0715 AM HEAVY RAIN STRATFORD HALL 38.15N 76.84W
06/11/2021 M3.84 INCH WESTMORELAND VA COCORAHS
COCORAHS STATION VA-WM-5 STRATFORD 0.5 NE.
0732 AM HEAVY RAIN 2 SE MECHANICSVILLE 37.60N 77.33W
06/11/2021 M3.49 INCH HANOVER VA MESONET
MESONET STATION CW8767 MECHANICSVILLE.
0700 AM HEAVY RAIN 2 S DAWN 37.81N 77.36W
06/11/2021 M3.23 INCH CAROLINE VA COCORAHS
COCORAHS STATION VA-CL-6 HANOVER 3.0 N.
0700 AM HEAVY RAIN BYRD MILL 37.99N 78.08W
06/11/2021 M2.68 INCH LOUISA VA COCORAHS
COCORAHS STATION VA-LS-7 LOUISA 5.1 WSW.
0600 AM HEAVY RAIN 2 NW MOYOCK 36.50N 76.16W
06/11/2021 M2.31 INCH CURRITUCK NC COCORAHS
COCORAHS STATION NC-CC-19 MOYOCK 1.8 SSE.
0700 AM HEAVY RAIN 2 N SHORT PUMP 37.68N 77.61W
06/11/2021 M2.30 INCH HENRICO VA COCORAHS
COCORAHS STATION VA-HR-22 GLEN ALLEN 6.8
WNW.
0724 AM HEAVY RAIN CLAREMONT 37.23N 76.97W
06/11/2021 M2.17 INCH SURRY VA COCORAHS
COCORAHS STATION VA-SR-1 CLAREMONT 0.2 SW.
0800 AM HEAVY RAIN 4 N UNION MILLS 38.00N 78.30W
06/11/2021 M2.13 INCH LOUISA VA COCORAHS
COCORAHS STATION VA-LS-8 KESWICK 3.4 ESE.
0700 AM HEAVY RAIN 1 NNE SHORT PUMP 37.67N 77.60W
06/11/2021 M2.10 INCH HENRICO VA COCORAHS
COCORAHS STATION VA-HR-28 GLEN ALLEN 6.6 W.
&&Local storm report, Jun 11, 9:06 AM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1006 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 1 NNE JAMESTOWN 37.23N 76.75W
06/11/2021 M2.04 INCH JAMES CITY VA COCORAHS
COCORAHS STATION VA-JC-55 WILLIAMSBURG 3.5
SW.
&&Local storm report, Jun 11, 9:38 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1038 AM EDT FRI JUN 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLOOD COLONIAL BEACH 38.25N 76.97W
06/11/2021 WESTMORELAND VA LAW ENFORCEMENT
STANDING WATER IN COLONIAL BEACH.
&&Special weather statement, Jun 11, 9:57 AM EST, 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1057 AM EDT Fri Jun 11 2021
VAZ076-078-085-522-111545-
Middlesex-Richmond-Lancaster-Eastern Essex-
1057 AM EDT Fri Jun 11 2021
...A SHOWER WITH HEAVY RAIN WILL AFFECT NORTHWESTERN MIDDLESEX AND
NORTHWESTERN LANCASTER COUNTIES...
At 1056 AM EDT, a shower with heavy rain was located near Morattico,
or 7 miles southwest of Robley, moving east at 10 mph.
Rainfall amounts of up to 1 inch are possible with this shower.
Locations impacted include...
Morattico, Nesting, Somers, Mollusk, Water View, Belle Isle State
Park and Nuttsville.
Motorists should use extra caution in the vicinity of this shower. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3782 7656 3772 7653 3772 7671 3779 7673
3780 7666 3780 7663 3781 7663 3781 7661
3780 7661
TIME...MOT...LOC 1456Z 254DEG 7KT 3777 7666
ZimmermanFlash Flood, Westmoreland
- When
- June 11, 10:20 AM EST to 12:30 PM EST
- Where
- Westmoreland County, 0.88 mi SW of Potomac Mills to 0.75 mi SW of Potomac Mills
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.160, -76.940
Route 3 was closed in the vicinity of Potomac Mills due to high water.
Flash Flood, Westmoreland
- When
- June 11, 11:00 AM EST to 12:30 PM EST
- Where
- Westmoreland County, 1.09 mi E of Oak Grove to 0.48 mi E of Oak Grove
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 38.180, -76.980
High water was reported over Route 3.
Flash Flood, Westmoreland
- When
- June 11, 11:05 AM EST to 12:30 PM EST
- Where
- Westmoreland County, 0.88 mi NW of Templeman to 1.3 mi WSW of Nomini Grove
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.080, -76.790
Numerous roads were flooded and impassable from Montross down to the Richmond county line.
Flash Flood, Richmond
- When
- June 11, 11:32 AM EST to 2:00 PM EST
- Where
- Richmond County, 1.49 mi SSW of Lyells to 2.35 mi SE of Warsaw
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.980, -76.740
Roads were flooded from Warsaw to Oldhams.
Flash Flood, Richmond
- When
- June 11, 12:06 PM EST to 2:00 PM EST
- Where
- Richmond County, 0.54 mi E of Warsaw to 0.76 mi E of Warsaw
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.970, -76.760
Menokin Road was closed due to flooding. Many other roads north and east of Warsaw were flooded and being closed.
Flash Flood, Lancaster
- When
- June 11, 12:06 PM EST to 2:00 PM EST
- Where
- Lancaster County, 0.69 mi S of Litwalton to 1.02 mi SSE of Litwalton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.790, -76.570
Route 354 (River Road) was flooded near Belle Isle Road.
Flash Flood, Lancaster
- When
- June 11, 12:07 PM EST to 2:00 PM EST
- Where
- Lancaster County, 1.29 mi ESE of Litwalton to 0.84 mi ESE of Litwalton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.790, -76.550
Route 622 (Morattico Road) was flooded near Nuttsville Road.
Flash Flood, Westmoreland
- When
- June 11, 12:10 PM EST to 12:30 PM EST
- Where
- Westmoreland County, 0.69 mi S of Montross
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.090, -76.830
Flooding was reported along Route 681 and Kings Highway.
Flash Flood, Richmond
- When
- June 11, 12:23 PM EST to 2:00 PM EST
- Where
- Richmond County, Lyells to 0.88 mi E of Lyells
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.000, -76.730
Route 3 north of Warsaw was flooded near Oldhams Road.
Flash Flood, Westmoreland
- When
- June 11, 12:41 PM EST to 3:30 PM EST
- Where
- Westmoreland County, 1.09 mi W of Montross to 0.88 mi W of Montross
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.100, -76.850
Route 3 was flooded near Legion Lane and Chandlers Mill Pond. All lanes were flooded and closed.
Flash Flood, Richmond
- When
- June 11, 12:59 PM EST to 3:30 PM EST
- Where
- Richmond County, 0.55 mi E of Ivandale to 0.49 mi E of Ivandale
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.850, -76.670
Route 613 was flooded at Farnham Creek Road.
Flash Flood, Northumberland
- When
- June 11, 1:15 PM EST to 3:30 PM EST
- Where
- Northumberland County, 0.54 mi E of Callao to 0.47 mi E of Callao
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.970, -76.560
Route 202 (Hampton Hall Road) was closed at Callao due to vehicles stranded in flood waters.
Flash Flood, Richmond
- When
- June 11, 1:16 PM EST to 3:30 PM EST
- Where
- Richmond County, 1.38 mi S of Emmerton to 1.44 mi S of Emmerton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.880, -76.680
Route 642 (Sharps Road) was flooded near Forest Road.
Flash Flood, Northumberland
- When
- June 11, 1:20 PM EST to 3:30 PM EST
- Where
- Northumberland County, 1.38 mi N of Village to 1.67 mi NNW of Village
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.970, -76.600
Valley Drive was flooded. Vehicles were stranded.
Flash Flood, Westmoreland
- When
- June 11, 1:20 PM EST to 3:30 PM EST
- Where
- Westmoreland County, 1.09 mi W of Colonial Beach to 1.23 mi WSW of Colonial Beach
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 38.250, -76.970
Several roads were closed due to flooding around Colonial Beach.
Flash Flood, Lancaster
- When
- June 11, 1:29 PM EST to 3:30 PM EST
- Where
- Lancaster County, 0.55 mi E of Lively to 0.24 mi E of Lively
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.780, -76.510
Route 3 (Mary Ball Road) was flooded. One lane was still passable.
Flash Flood, Lancaster
- When
- June 11, 1:29 PM EST to 3:30 PM EST
- Where
- Lancaster County, 1.09 mi W of Alfonso to 1.1 mi NNW of Nuttsville
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 37.800, -76.540
Route 622 (Morattico Road) was flooded from Peirces Road to Nuttsville Road.
Flash Flood, Lancaster
- When
- June 11, 1:29 PM EST to 3:30 PM EST
- Where
- Lancaster County, 1.78 mi WSW of Nuttsville to 1.95 mi WSW of Nuttsville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.770, -76.560
Route 354 (River Road) was flooded from Bewdley Road to Old Airport Road.
Flash Flood, Lancaster
- When
- June 11, 1:30 PM EST to 3:30 PM EST
- Where
- Lancaster County, 2.34 mi NNE of White Stone to 2.62 mi S of Kilmarnock
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.680, -76.380
Route 3 (Mary Ball Road) was flooded from Harris Road to Old Salem Road.
Flash Flood, Lancaster
- When
- June 11, 1:35 PM EST to 3:30 PM EST
- Where
- Lancaster County, 0.69 mi S of Kilmarnock to 0.68 mi S of Kilmarnock
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.710, -76.380
Multiple roads were flooded and closed in Kilmarnock.
Flash Flood, Northumberland
- When
- June 11, 1:35 PM EST to 3:30 PM EST
- Where
- Northumberland County, 0.54 mi W of Hyacinth to 0.83 mi WSW of Hyacinth
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.980, -76.580
Route 202 (Hampton Hall Road) was flooded from Harryhogan Road to Henderson Drive.
Flash Flood, Richmond
- When
- June 11, 1:50 PM EST to 3:30 PM EST
- Where
- Richmond County, 2.34 mi NNE of Newland to 2.66 mi NE of Newland
- Cause
- Dam / Levee Break
- Reported by
- Department of Highways
- Coordinates
- 38.080, -76.850
Peach Grove Lane was closed due to a dam failure at Chandlers Mill Pond.
Flash Flood, Lancaster
- When
- June 11, 2:10 PM EST to 3:30 PM EST
- Where
- Lancaster County, 1.38 mi S of Regina to 1.33 mi S of Regina
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.760, -76.420
Route 605 and a portion of Route 3 (Mary Ball Road) was flooded.
Flash Flood, Northumberland
- When
- June 11, 2:10 PM EST to 3:30 PM EST
- Where
- Northumberland County, 0.88 mi SW of Lodge to 0.87 mi SW of Lodge
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.970, -76.540
Water rescue occurred from a vehicle stranded in about 3 feet of water.
Flash Flood, Lancaster
- When
- June 11, 2:30 PM EST to 3:30 PM EST
- Where
- Lancaster County, 0.55 mi E of Mollusk to 0.38 mi E of Mollusk
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.730, -76.540
Widespread flash flooding was reported near the Mollusk area. Route 354 was covered with high water and ditches were overflowing in many locations.
Flash Flood, Lancaster
- When
- June 11, 2:38 PM EST to 3:30 PM EST
- Where
- Lancaster County, 0.88 mi NE of Alfonso to 1.03 mi NE of Alfonso
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.810, -76.510
Route 600 (Lara Road) was flooded from Alfonso Road to Field Trail Road.
Flash Flood, Richmond
- When
- June 11, 2:44 PM EST to 4:00 PM EST
- Where
- Richmond County, 43.05 mi WSW of Wellford to 42.86 mi WSW of Wellford
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.540, -77.430
Virginia Department of Transportation camera showed water covering all northbound lanes on Interstate 95 under the Broad Street overpass in downtown Richmond.
Flash Flood, Richmond
- When
- June 11, 2:50 PM EST to 4:00 PM EST
- Where
- Richmond County, 42.59 mi WSW of Wellford to 42.66 mi WSW of Wellford
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.540, -77.420
Water rescue was reported on Mosby Street.
Flash Flood, Richmond
- When
- June 11, 2:50 PM EST to 4:00 PM EST
- Where
- Richmond County, 41.84 mi WSW of Wellford to 41.64 mi WSW of Wellford
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.560, -77.420
Water rescue occurred from a stranded vehicle on Magnolia Street.
Flash Flood, Westmoreland
- When
- June 11, 2:54 PM EST to 3:30 PM EST
- Where
- Westmoreland County, 1.48 mi NNW of Oak Grove to 1.56 mi NNW of Oak Grove
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.200, -77.010
Ferry Landing Road was flooded.
Flash Flood, Richmond
- When
- June 11, 3:05 PM EST to 4:00 PM EST
- Where
- Richmond County, 2.34 mi NNE of Newland to 2.08 mi NNE of Newland
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.080, -76.850
Route 638 (China Hill Road) was flooded from Snyder Road to Newland Road.
Flash Flood, Richmond
- When
- June 11, 3:05 PM EST to 4:00 PM EST
- Where
- Richmond County, 0.54 mi E of Foneswood to 1.08 mi E of Foneswood
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.100, -76.890
Route 623 at Finches Hill Road was flooded.
Flash Flood, Richmond
- When
- June 11, 3:33 PM EST to 4:00 PM EST
- Where
- Richmond County, 1.38 mi N of Farnham to 1.29 mi N of Farnham
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.900, -76.600
Route 616 was flooded at Oakland Road.
Flash Flood, Richmond
- When
- June 11, 3:34 PM EST to 4:00 PM EST
- Where
- Richmond County, 1.09 mi W of Ethel to 1.2 mi W of Ethel
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.980, -76.800
Route 621 (Chestnut Hill Road) was flooded near Millpond Road.
Flash Flood, Richmond
- When
- June 11, 3:50 PM EST to 4:00 PM EST
- Where
- Richmond County, 2.34 mi NNE of Newland to 2.78 mi NNE of Newland
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.080, -76.850
Water rescue occurred on Peach Grove Road due to flood waters on Cat Point Creek resulting from the dam failure of Chandlers Millpond.
Flash Flood, Petersburg (C)
- When
- June 11, 4:31 PM EST to 5:45 PM EST
- Where
- Petersburg (C) County, 1.3 mi ENE of Petersburg to 1.1 mi ENE of Petersburg
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 37.230, -77.400
Numerous roads around Petersburg were flooded and were impassable. One water rescue was reported.
Flash Flood, Petersburg (C)
- When
- June 11, 4:45 PM EST to 5:45 PM EST
- Where
- Petersburg (C) County, 1.77 mi NE of Petersburg to 2.76 mi NNW of Petersburg
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.240, -77.400
Numerous roads were flooded across Petersburg, including Defense Road, Squirrel Level Road, Joseph Jenkins at Pocahontas Street, and Mckeer Street at Saint Andrews.
Flash Flood, Isle of Wight
- When
- June 11, 7:35 PM EST to 8:35 PM EST
- Where
- Isle of Wight County, Magnet to 0.84 mi SSE of Magnet
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.980, -76.700
Several roads were flooded across west central Isle of Wight county including Water Works, Magnet Drive, and other locations in the area.
Flash Flood, Isle of Wight
- When
- June 11, 7:45 PM EST to 8:45 PM EST
- Where
- Isle of Wight County, 0.88 mi SW of Central Hill to 1.22 mi NW of Isle of Wight
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 36.910, -76.740
Several roads were flooded near Isle of Wight and Central Hill. Some roads were closed in the area due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Missouri, June 11 to 12, 2021$225,000 · 1.25 in hail · 31 events
- Damaging Winds in Minnesota, June 11, 2021$128,000 · 61 kt wind · 4 events
- Damaging Winds in Kansas, June 11, 2021$85,000 · 63 kt wind · 11 events
- Damaging Winds in South Dakota, June 11, 20211 injured · $54,000 · 61 kt wind · 10 events
- Tornado and Hail in Missouri, June 11, 2021$30,000 · EF0 · 30 events
- Damaging Winds in Wisconsin, June 11, 2021$81,000 · 65 kt wind · 5 events
- Damaging Winds in Georgia, June 11 to 12, 2021$56,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in North Dakota, June 11, 20211.75 in hail · 37 events
- Hail and Damaging Winds in Kansas, June 11, 20211 in hail · 34 events
- Flood and Hail in Kansas, June 11, 20211 injured · 2.5 in hail · 23 events
- Flash Flooding and Debris Flow in Virginia, June 11, 2021$30,000 · 8 events
- Heavy Rain in Virginia, June 11 to 12, 202130 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 969598, 969607, 969599, 969600, 969603, 969608, 969612, 969605, 969614, 969617, 969623, 969618, 969625, 969620, 969622, 969626, 969631, 969633, 969634, 969627, 969635, 969637, 969636, 969641, 969640, 969648, 969643, 969645, 969646, 969657, 969654, 969656, 969659, 969650, 969661, 969663, 969664, 969666, 969668.